Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 26, 2019, 6:49 PM CST for Jasper County, Tyler County, Texas. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 26, 2019, 6:49 PM CST (00:49 UTC)
- Expired
- Feb 26, 2019, 7:45 PM CST
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Jasper County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 112 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 6:52 PM CST | HAIL 1 | 6 S Town Bluff, TX | MARBLE TO QUARTER SIZED HAIL REPORTED OUTSIDE OF SPURGER. TIME ESTIMATED BY RADAR. |
| Feb 26, 6:52 PM CST | HAIL 1.75 | 6 S Town Bluff, TX | MARBLE TO QUARTER SIZED HAIL REPORTED OUTSIDE OF SPURGER. ADDITIONAL PUBLIC REPORT OF SOME GOLF BALL SIZED HAIL AT COUNTRY STORE IN SPURGER. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
477
WUUS54 KLCH 270049
SVRLCH
TXC241-457-270145-
/O.NEW.KLCH.SV.W.0002.190227T0049Z-190227T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
649 PM CST TUE FEB 26 2019
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Southeastern Tyler County in southeastern Texas...
Northeastern Jasper County in southeastern Texas...
* Until 745 PM CST.
* At 649 PM CST, a severe thunderstorm was located near Spurger, or 7
miles southwest of Town Bluff, moving northeast at 5 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Jasper, Town Bluff, Spurger, Magnolia Springs and Roganville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3096 9411 3079 9387 3077 9387 3062 9420
3070 9436
TIME...MOT...LOC 0049Z 242DEG 6KT 3070 9425
HAIL...1.25IN
WIND...<50MPH
$$
K. KuyperWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 6:25 PM CST, 24 minutes earlier.
Area forecast discussion, Feb 26, 6:25 PM CST, 24 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 625 PM CST Tue Feb 26 2019 .AVIATION... Strong storms moving through southeast texas this evening. Copious amounts of lightning near the stronger storms. Ceilings will vary from 007 to 030. Showers noted along the se Tx cst and into sw La parishes this eve. All this actvty is moving to the east. Taf lctns varying from IFR/MVFR this eve but is xpcd to drop twrds sr. && .PREV DISCUSSION... /issued 401 PM CST Tue Feb 26 2019/ DISCUSSION... Guidance, and, therefore, the official forecast, has performed relatively poorly in identifying and expressing the relatively weak upper level features responsible for the precipitation (or lack thereof) over the last 36 hours. Much of the precipitation that was expected to develop earlier today has been delayed as a result of a slower than expected forward motion of an upper trof working it's way across central Texas. The stronger convective activity associated with this trof is presently west of Houston and is expected to approach and move through southeast Texas and southwest Louisiana this evening into tonight. Therefore, will continue to carry likely PoPs through the night. Additionally, with weak high pressure at the surface sliding off to the east, winds will turn from easterly this evening to southeasterly by early tomorrow morning. The HRRR is very quick to develop marine fog as the winds begin to shift while the remaining short range guidance is a bit slower to do so. Still, with guidance in agreement on its eventual development, felt it prudent to insert patchy marine fog across the outer coastal waters beginning after midnight and approaching the coast during the early morning hours Wednesday. While it won't be at all unusual for some of this marine fog to push inland along the coast, the light winds and very moist low level environment will potentially allow for some patchy fog development. This potential could be hindered by the scattered to numerous showers and thunderstorms expected to be moving across the region so forecast confidence in the inland fog is lower than the marine fog offshore. The upper level low will carry a good bit of the upper level moisture away with it as it departs on Wednesday which could leave a bit of a lull in the heavier rain. Still, enough low level moisture will remain in place from the surface to 8kft to allow for scattered, likely low topped, showers through much of the day. Upper level moisture returns late Wednesday evening along with another weak trof which will keep rain chances elevated Thursday. This trof will once again steal away the upper level moisture as it shifts east leaving another low topped isolated to scattered shower day on Friday. A big question mark remains with regards to the evolution of a cold front expected to push through the area sometime this weekend. The guidance remains spread on the frontal passage over a roughly 18 hour time frame from late Sunday night through mid Monday although this is actually a bit more clustered than the guidance was at this time yesterday. Widespread showers and thunderstorms are expected to precede the front with drier, significantly colder air expected to filter in behind it, but forecast confidence on timing is very low. The colder air moving in behind the front is expected to stick around for a few days as a large area of high pressure is expected to build across the central U.S. This is good news for Mardi Gras day festivities that were initially looking cold and wet. Now it appears that the cold will be the bigger concern as mostly clear skies should prevail. Jones MARINE... Modest east winds along with scattered showers and thunderstorms will continue through the night with increasing chances of sea fog formation beginning early Wednesday morning. Winds will gradually become more southeasterly during the day Wednesday with an onshore flow expected to persist the rest of the week. Showers and isolated thunderstorms are expected for most of this upcoming week due to a series of upper level disturbances moving across the region. Patchy to areas of fog will be possible through Friday. && .PRELIMINARY POINT TEMPS/POPS... AEX 53 72 60 74 / 50 60 40 50 LCH 59 73 64 73 / 70 60 30 60 LFT 58 73 64 74 / 70 70 40 60 BPT 60 73 64 74 / 80 40 30 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...19
Hazardous weather outlook, Feb 26, 4:01 PM CST, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 401 PM CST Tue Feb 26 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 272215- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 401 PM CST Tue Feb 26 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and isolated thunderstorms are expected this afternoon and tonight. There is a marginal risk of strong or severe thunderstorms, with hail the primary hazard. Conditions will become increasingly favorable for marine fog formation by late tonight with the potential for widespread and/or dense marine fog spreading inland. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered showers and isolated thunderstorms are expected each day Wednesday through Saturday. At this time, the probability of severe thunderstorms is very low. The risk of fog will continue each subsequent night until a cold front pushes through the region over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-272215- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 401 PM CST Tue Feb 26 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and isolated thunderstorms are expected this afternoon and tonight. There is a marginal risk of strong or severe thunderstorms, with hail the primary hazard. Conditions will become increasingly favorable for marine fog formation by late tonight with the potential for widespread and/or dense marine fog. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered showers and isolated thunderstorms are expected each day Wednesday through Saturday. At this time, the probability of severe thunderstorms is very low. Marine fog expected to develop early Wednesday will will persist in varying densities until a cold front pushes through the region over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Feb 26, 5:15 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
515 PM CST TUE FEB 26 2019
TXZ180-201-259>262-270015-
Hardin-Southern Newton-Northern Newton-Northern Jasper-Southern
Jasper-Tyler-
515 PM CST TUE FEB 26 2019
...A STRONG THUNDERSTORM WILL AFFECT TYLER...NORTHWESTERN NEWTON...
NORTHERN HARDIN AND JASPER COUNTIES...
At 514 PM CST, a strong thunderstorm was located 9 miles southeast of
Alabama-Coushatta Reservation, or 11 miles west of Warren, moving
east at 25 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Jasper, Silsbee, Woodville, Kirbyville, Kountze, Colmesneil, Warren,
Town Bluff, Thicket, Call, Ebenezer, Fred, Wildwood, Buna, Votaw,
Trout Creek, Spurger, Harrisburg, Village Mills and Caney Head.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3049 9454 3083 9462 3091 9452 3109 9419
3116 9377 3053 9378 3037 9401 3031 9467
3049 9473
TIME...MOT...LOC 2314Z 256DEG 21KT 3061 9459
K. KuyperSpecial weather statement, Feb 26, 6:17 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
617 PM CST TUE FEB 26 2019
TXZ180-259-270115-
Northern Jasper-Tyler-
617 PM CST TUE FEB 26 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL TYLER AND
NORTHEASTERN JASPER COUNTIES...
At 615 PM CST, radar indicated strong thunderstorms were located
along a line extending from near Woodville to near Fred. Movement was
northeast at 20 mph.
Half inch hail is possible with these storms.
Locations impacted include...
Jasper, Woodville, Warren, Town Bluff, Browndell, Spurger, Magnolia
Springs, Mt. Union, Ivanhoe and Hillister.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3114 9400 3115 9398 3067 9392 3056 9438
3075 9450
TIME...MOT...LOC 0015Z 222DEG 18KT 3073 9440 3062 9421
K. KuyperSpecial weather statement, Feb 26, 6:34 PM CST, 15 minutes before
Special Weather Statement National Weather Service Lake Charles LA 634 PM CST TUE FEB 26 2019 LAZ030-041-TXZ260-262-270130- Calcasieu-Beauregard-Southern Newton-Northern Newton- 634 PM CST TUE FEB 26 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BEAUREGARD... NORTHWESTERN CALCASIEU PARISHES IN SOUTHWESTERN LOUISIANA AND SOUTHWESTERN NEWTON COUNTIES... At 633 PM CST, a strong thunderstorm was located near Old Salem, or near Call, moving east at 15 mph. Dime size hail is possible with this storm. Locations impacted include... Singer, Fields, De Quincy, Ragley, Dequincy, Longville, Trout Creek, Bivens, Old Salem, Wrights Settlement, Devils Pocket, Tulla, Bancroft, Oretta and Bleakwood. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3070 9387 3077 9323 3042 9319 3037 9388 TIME...MOT...LOC 0033Z 260DEG 12KT 3053 9385 K. Kuyper
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 6:17 PM CST | Special Weather Statement | LCH | Jasper, Tyler | 58 min |
| Feb 26, 7:20 PM CST | Special Weather Statement | LCH | Jasper | 55 min |
| Feb 26, 7:48 PM CST | River Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 21 days |
| Feb 26, 7:53 PM CST | Special Weather Statement | LCH | Newton | 67 min |
| Feb 26, 8:30 PM CST | Special Weather Statement | LCH | Jefferson | 30 min |
| Feb 26, 10:58 PM CST | Special Weather Statement | LCH | Jefferson | 62 min |
| Feb 26, 11:39 PM CST | Severe Thunderstorm Warning | LCH | Jefferson | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.